Plastic Surgery, Beauty, Skin Care Message Boards & Blogs
Our message boards are for all of us who want to talk, listen, share, and support fellow women and men interested in discussing plastic surgery, beauty treatments, pregnancy, gynecological concerns, aging, and various health conditions. You can read messages without logging in. To post a message, please log in or register. It's free...and being a member gives you access to important information. By using the Message Boards, you agree to the Message Boards Policies.
Ask Dr. Rivkin questions on all non-surgical cosmetic procedures, laser treatments, and injection fillers, including Botox, Juvederm, Restylane, Radiesss, Sculptra, IPL, Fraxel, Thermage, Mesotherapy, Non-surgical nose job, chin/cheek augmentation, and many other procedures.
Hi Everyone, NEVER have Aquamid! It shouldn't even be legal as far as i'm concerned.
I had it injected in my lips and nasal folds on the 11/08/2008, within a week problems had begun. The swelling, tingling and the lumpiness moving around in my lips from one side to the other. On the day it started i went back to my surgeon, he prescribed me ciproxin antibiotics, which i started taking immediately. That same night i ended up in hospital because my lips swelled up enormously and i could not take the pain, The Emergency department doctor injected me with steroids because he thought it was an allergy, because he never heard of Aquamid before. 5 hours later the swelling went down and i was released.
The swelling kept going up and down in different places of my lips and would form a lump for several weeks then it would form a head and pass would come out even though i was on the antibiotics. It moved to my bottom lip aswell and the same thing happened. So I went back to the surgeon and he lanced it, took a swab and sent it into pathology for a bacteria testing but came back negative.
Now six months later it is on the top of my upper lip and has formed a large lump which has been lanced and injected with gentamycin by another surgeon and still cure.
Yesterday i went in to see my surgeon for a procedure to excide the lump and what was in it.
Today, the lump is back and all my lips are swollen, top and bottom!
I've been on ciproxin for over 5 months, now in the last 2 weeks i have been taking baktrim.
Please help i have really lost my life physically and mentally!
If anyone can help in anyway at all to ease my pain, it would be greatly appreciated.
Dr Rivkin, I'd love to know just how 'stable' Aquamid is? I have it in my cheeks and while I love how it looks I'm constantly worrying that it will shift. I've read that it gets integrated into the surrounding tissue? The doctor who injected me with it said that it was so stable that I could take up boxing if I wanted. would you agree with that? If you irritated it enough surely some negative effect would occur? Like what if you actually tried to push it out of place? impossible?
That is a pretty awful story. I do not have that much experience with Aquamid. We used it in the FDA study and it worked out well. I injected 20 patients and the total was about 250 or so for the trial. I do not think there were cases of migration, although one of my own patients came back with a little nodule on the inside of her upper lip which was suspicious for migration. We excised it and she is doing fine with no recurrence. I think that, overall, the product is stable and you shouldn't worry about shifting if you have it. I don't know if i would go out and box, however. I would avoid disturbing it with more injections or surgery. I wish I could suggest something to marky444 except to perhaps get in touch with the company and they can get you in touch with the premiere users in the world. These people have alot of experience with the product and can suggest some things perhaps that I can't think of.
Information and services provided through Make Me Heal and this Site are intended for educational and informational purposes and are not a substitute for the advice of your physician or other medical professional. If you need medical assistance, you should contact your medical care provider. For more information, please read Our Policies.